Metabolic Features of Post-Myopathy Patients Associated With Statin Treatment
|The safety and scientific validity of this study is the responsibility of the study sponsor and investigators. Listing a study does not mean it has been evaluated by the U.S. Federal Government. Read our disclaimer for details.|
|ClinicalTrials.gov Identifier: NCT01040650|
Recruitment Status : Terminated (Principal Investigator left institution)
First Posted : December 29, 2009
Last Update Posted : August 30, 2013
Statins are a class of drugs given to lower cholesterol. Although statins are considered to be generally safe, some studies show that about 10% of people on statins develop muscle-related symptoms, from fatigue (tiredness), weakness, cramping, pain and sometimes a lifethreatening muscle breakdown condition known as rhabdomyolysis. In some, these symptoms may greatly affect their daily activities. One consideration why symptoms develop in only some patients is that they may have an underlying problem in the way their muscles use fats to produce energy. In these patients, the muscles are not able to fully utilize fats and so they become tired more easily. Fat within the muscle can also affect how your body uses a hormone called insulin, which affects your blood sugar levels. The investigators are specifically interested in previous statin users and determine if the muscle symptoms are related to changes in energy and sugar use. We propose to enroll patients who have developed muscle side effects on previous statin treatment and have since discontinued statin treatment.
Our aim is to compare the metabolic parameters in these patients to age and gender-matched normal individuals.
|Condition or disease|
|Myopathy (Statin Associated)|
|Study Type :||Observational|
|Actual Enrollment :||23 participants|
|Official Title:||Metabolic Features of Post-Myopathy Patients Associated With Statin Treatment|
|Study Start Date :||August 2009|
|Primary Completion Date :||January 2012|
|Study Completion Date :||January 2012|
Statin associated myopathy
subjects with statin associated myopathy
To learn more about this study, you or your doctor may contact the study research staff using the contact information provided by the sponsor.
Please refer to this study by its ClinicalTrials.gov identifier (NCT number): NCT01040650
|United States, New York|
|The Rockefeller University|
|New York, New York, United States, 10065|